This paper deals with the generalized Nash equilibrium problem (GNEP), i.e. a noncooperative game in which the strategy set of each player, as well as his payoff function, depends on the strategies of all players. We consider an equivalent optimization reformulation of GNEP using a regularized Nikaido-Isoda function so that solutions of GNEP coincide with global minima of the optimization problem. We then propose a derivative-free descent type method with inexact line search to solve the equivalent optimization problem and we prove that our algorithm is globally convergent. The convergence analysis is not based on conditions guaranteeing that every stationary point of the optimization problem is a solution of GNEP. Finally, we present the performance of our algorithm on some examples.

Panicucci, B., Pappalardo, M., Passacantando, M. (2009). On solving generalized Nash equilibrium problems via optimization. OPTIMIZATION LETTERS, 3(3), 419-435 [10.1007/s11590-009-0122-0].

On solving generalized Nash equilibrium problems via optimization

Passacantando, M
2009

Abstract

This paper deals with the generalized Nash equilibrium problem (GNEP), i.e. a noncooperative game in which the strategy set of each player, as well as his payoff function, depends on the strategies of all players. We consider an equivalent optimization reformulation of GNEP using a regularized Nikaido-Isoda function so that solutions of GNEP coincide with global minima of the optimization problem. We then propose a derivative-free descent type method with inexact line search to solve the equivalent optimization problem and we prove that our algorithm is globally convergent. The convergence analysis is not based on conditions guaranteeing that every stationary point of the optimization problem is a solution of GNEP. Finally, we present the performance of our algorithm on some examples.
No
Articolo in rivista - Articolo scientifico
Scientifica
Descent method; Generalized Nash equilibrium problem; Nikaido-Isoda function;
English
419
435
17
Panicucci, B., Pappalardo, M., Passacantando, M. (2009). On solving generalized Nash equilibrium problems via optimization. OPTIMIZATION LETTERS, 3(3), 419-435 [10.1007/s11590-009-0122-0].
Panicucci, B; Pappalardo, M; Passacantando, M
File in questo prodotto:
File Dimensione Formato  
PPP-OPTL-2009-fulltext.pdf

Solo gestori archivio

Descrizione: Original Research Article
Tipologia di allegato: Publisher’s Version (Version of Record, VoR)
Dimensione 190.64 kB
Formato Adobe PDF
190.64 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10281/391543
Citazioni
  • Scopus 22
  • ???jsp.display-item.citation.isi??? 21
Social impact